Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 25, 2011, 3:23 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 3:23 PM EDT (19:23 UTC)
- Expired
- Apr 26, 2011, 5:23 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
094 WHUS71 KCLE 251923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 323 PM EDT MON APR 25 2011 LEZ142>149-260330- /O.NEW.KCLE.SC.Y.0012.110425T1923Z-110426T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 323 PM EDT MON APR 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT TUESDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 25 KNOTS WITH WAVES OF 3 TO 5 FEET WILL CONTINUE OVERNIGHT. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST TOWARD MORNING AND DECREASE TO 10 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ GARNET
3 follow-up statements
851 WHUS71 KCLE 260205 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1005 PM EDT MON APR 25 2011 LEZ142>149-261015- /O.CON.KCLE.SC.Y.0012.000000T0000Z-110426T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1005 PM EDT MON APR 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 5 FEET WILL CONTINUE OVERNIGHT. WAVES WILL GRADUALLY DIMINISH ACROSS THE EASTERN HALF OF THE LAKE LATE TONIGHT. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST TUESDAY MORNING WHICH WILL ALLOW WAVES TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
539 WHUS71 KCLE 260822 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 422 AM EDT TUE APR 26 2011 LEZ142>149-261400- /O.CON.KCLE.SC.Y.0012.000000T0000Z-110426T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 422 AM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WITH WAVES OF 3 TO 5 FEET THROUGH MID MORNING...MAINLY IN THE WESTERN BASIN. WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST THIS MORNING WHICH WILL ALLOW WAVES TO DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
947 WHUS71 KCLE 260923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 523 AM EDT TUE APR 26 2011 LEZ142>149-261030- /O.CAN.KCLE.SC.Y.0012.000000T0000Z-110426T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 523 AM EDT TUE APR 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:02 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 25, 3:02 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT MON APR 25 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM LOCATED OVER MISSOURI WILL MOVE INTO THE
CENTRAL GREAT LAKES TONIGHT. THE ASSOCIATED WARM FRONT IS LOCATED
OVER NORTH CENTRAL OHIO AND WILL CONTINUE TO PUSH NORTH THIS
THIS EVENING. A SERIES OF LOW PRESSURE SYSTEMS WILL
MOVE ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
PUSH NORTH OVER THE AREA THIS EVENING AND OVERNIGHT. SURGE OF
WARM AIR WILL KEEP LOW TEMPS NEAR 60 OVER MUCH OF THE AREA .
LOCATIONS IN NORTHWEST OHIO WILL DROP TO UPPER 40S TO NEAR 50
EARLY WITH WARMING LIKELY OVERNIGHT AS THE WARM FRONT LIFTS ACROSS
THE AREA. STRONG 300 MB JET OVER AREA SUPPORTS INCREASED CHANCES
FOR THUNDER THIS EVENING OVER EASTERN HALF OF CWA.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
MODELS IN STRONG AGREEMENT WITH CONTINUED SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY NIGHT. FLOODING IS THE MAIN
CONCERN WITH FOCUS WEST HALF OF THE AREA. HPC AND RFC QPF INDICATE
AN EXPECTED 1.5 TO 2 INCHES OF RAIN OVER THE NEXT 24 HOURS WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. FLOOD WATCH ISSUED OVER WESTERN
HALF OF CWA AND WILL MONITOR CLOSELY. AREA OF LOW PRESSURE KEEPS
WELL NORTH OF THE AREA...ALLOWING FOR HIGH TEMPERATURES TO CLIMB
WELL INTO 70S ON TUESDAY. LOW TEMPERATURES WILL DROP INTO THE
UPPER 50S TUESDAY NIGHT AHEAD OF FROPA. HIGHS WEDNESDAY BACK OFF
SLIGHTLY TO LOW 70S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MUCH OF THE SAME WEATHER EXPECTED OVER THE NEXT SEVERAL DAYS AS
CONVEYOR BELT OF STORM SYSTEMS AFFECT THE REGION.
DEEP TROUGH WILL DEVELOP ACROSS THE CENTRAL PORTION OF THE
FORECAST AREA BY THURSDAY MORNING. THIS UPPER LEVEL FEATURE WILL
SLOW THE PROGRESS DOWN AND ALLOW RAINFALL TO LAST A BIT LONGER THAN
WHAT WE HAVE SEEN IN THE PAST. SURFACE LOW PRESSURE WILL MOVE
GRADUALLY NORTHEAST ON THURSDAY FORCING A COLD FRONT TO MOVE THROUGH
THE REGION DURING THE DAY THURSDAY.
HIGH PRESSURE WILL DEVELOP ACROSS THE GULF COAST STATES AND EXTEND A
RIDGE NORTH INTO THE GREAT LAKES. HOWEVER...SURFACE TROUGH WILL
EXTEND SOUTHWEST INTO THE AREA THURSDAY NIGHT INTO FRIDAY AND LAKE
EFFECT WILL DEVELOP AND BE ENHANCED BY SYNOPTIC MOISTURE OVER THE
REGION. THIS MEANS LAKE EFFECT RAIN SHOWERS WILL DEVELOP THURSDAY
NIGHT. RAIN THREAT WILL GRADUALLY END BY FRIDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE REGION.
AS HAS BEEN THE CASE OVER THE LAST MONTH...NEXT ROUND OF WEATHER
APPROACHES SATURDAY AFTERNOON AND SATURDAY NIGHT WHEN A COLD FRONT
SWEEPS EAST ACROSS THE REGION.
BAD NEWS IS THE COLD AIR FOLLOWING THE FRONT WILL BE COLD ENOUGH TO
PRODUCE A POSSIBILITY OF RAIN AND WET SNOW BY MONDAY NIGHT. WILL
SEE HOW IT ALL PLAYS OUT OVER THE NEXT SEVERAL DAYS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
LARGE AREA OF RAIN WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA
AS UPPER LEVEL VORTICITY MAXIMUM LIFTS NORTHEAST INTO THE REGION.
EXPECTING SOME LOCATIONS ACROSS THE EAST WILL START TO SEE A BREAK
IN THE RAIN ACTIVITY LATER THIS AFTERNOON INTO TONIGHT.
UNFORTUNATELY...RAIN WILL LIKELY CONTINUE TO DEVELOP SOUTHWEST
OF THE WESTERN PORTIONS AND MOVE INTO THE REGION. CEILINGS WILL
LIKELY BE IFR TO LIFR IN THE WEST AND GO TO VFR FOR A PERIOD THIS
EVENING AND TONIGHT IN THE EAST. WARM FRONT IS PROGGED TO LIFT
ACROSS THE AREA TOMORROW MORNING AROUND 12Z OR SO AND THIS WILL
BRING IN SOUTHERLY FLOW ALONG WITH A RETURN TO VFR CONDITIONS. THE
PROBLEM WILL BE THE POTENTIAL FOR CONVECTION TO DEVELOP BY LATE
MORNING SO WILL INCLUDE MENTION OF CB FOR NOW DUE TO DIFFICULTY IN
DETERMINING WHERE THUNDERSTORMS WILL DEVELOP THIS FAR OUT.
.OUTLOOK...PERIODS OF NON-VFR THROUGH SATURDAY.
&&
.MARINE...
NORTHEAST WINDS ON THE LAKE AT THIS TIME. GRADIENT INCREASING A
LITTLE MORE AS THE QUASI STATIONARY BOUNDARY DRIFTS A LITTLE CLOSER
TO THE LAKE. A PERSISTENT NE FLOW OVER THE LAKE ALMOST ALWAYS STIRS
UP THE WAVES. THE FLOW WILL INCREASE ENOUGH OVERNIGHT TO ISSUE A
SMALL CRAFT ADVISORY. WINDS ALREADY AROUND 15 KNOTS AND WILL MOST
LIKELY INCREASE TO 20 KNOTS OVERNIGHT. WAVES WILL INCREASE THIS
AFTERNOON AND EVENING AND MOST LIKELY BE AROUND 5 FOOT OVERNIGHT. I
WILL ISSUE A SMALL CRAFT TONIGHT AND TUESDAY. WINDS WILL EVENTUALLY
COME AROUND TO THE SOUTHEAST AND SOUTH ON TUESDAY. WIND SPEEDS WILL
REMAIN IN THE 10 TO 20 KNOT RANGE BUT AN OFFSHORE FLOW WILL ALLOW
THE WAVES TO DECREASE BELOW SCA CRITERIA.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ003-006>011-
017>020-027>031-036>038-047.
PA...NONE.
MARINE...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR LEZ142-144.
&&
SYNOPSIS...SCHULER
NEAR TERM...SCHULER
SHORT TERM...SCHULER
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...GARNETHazardous weather outlook, Apr 25, 2:52 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 252 PM EDT MON APR 25 2011 LEZ061-143-145>149-162>169-OHZ012>014-089-PAZ001-002-261900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- RENO BEACH TO THE ISLANDS OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 252 PM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ142-144-OHZ003-006>011-017>020-027>030-036-037-047-261900- MAUMEE BAY TO RENO BEACH OH-THE ISLANDS TO VERMILION OH-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 252 PM EDT MON APR 25 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ031-038-261900- WAYNE-HOLMES- 252 PM EDT MON APR 25 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT... ...SEVERE THUNDERSTORM WATCH 202 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ021>023-032-033-PAZ003-261900- SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-CRAWFORD PA- 252 PM EDT MON APR 25 2011 ...SEVERE THUNDERSTORM WATCH 202 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:48 PM EDT | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 63 hr |
| Apr 25, 3:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Apr 25, 3:41 PM EDT | Areal Flood Warning | CLE | Ashland, Crawford, Cuyahoga, Erie, Huron, Lorain and 7 more | 6 hr |
| Apr 25, 3:55 PM EDT | Tornado Warning | CLE | Ashland, Crawford, Huron, Richland | 24 min |
| Apr 25, 4:52 PM EDT | Flash Flood Warning | CLE | Erie, Huron, Lorain | 3 hr |
| Apr 25, 4:55 PM EDT | River Flood Warning | CLE | Lorain | 53 hr |
| Apr 25, 5:12 PM EDT | River Flood Warning | CLE | Lucas, Wood | 4 days |
| Apr 25, 5:12 PM EDT | River Flood Warning | CLE | Lucas, Wood | 5 days |
| Apr 25, 5:12 PM EDT | River Flood Warning | CLE | Hancock | 61 hr |
| Apr 25, 5:12 PM EDT | River Flood Warning | CLE | Marion | 61 hr |
| Apr 25, 5:12 PM EDT | River Flood Warning | CLE | Marion | 4 days |
| Apr 25, 5:12 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 53 hr |
| Apr 25, 5:28 PM EDT | Special Marine Warning | CLE | 62 min |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.